Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 18, NWS Wichita, KS

April 8, 2008Harvey County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2008, 12:13 AM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2008, 12:13 AM CDT (05:13 UTC)
Expired
Apr 8, 2008, 1:00 AM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 27 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:13 AM CDTTSTM WND GST 673 W Halstead, KS
Apr 8, 12:27 AM CDTHAIL 0.88Mount Hope, KS
Apr 8, 12:35 AM CDTTSTM WND DMG2 S Newton, KSSEMI-TRAILER FLIPPED OVER OFF OF ROAD 2 MILES SOUTH OF NEWTON.
Apr 8, 12:35 AM CDTTSTM WND GST 605 E Newton, KS
Apr 8, 12:35 AM CDTTSTM WND GST 71Newton, KS
Apr 8, 12:46 AM CDTHAIL 13 N Maize, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
835 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 080513
SVRICT
KSC079-155-173-080600-
/O.NEW.KICT.SV.W.0018.080408T0513Z-080408T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1213 AM CDT TUE APR 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 100 AM CDT.

* AT 1208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BURRTON TO
  MOUNT HOPE TO 11 MILES WEST OF MOUNT HOPE...AND MOVING EAST AT 51
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BEL AIRE...BENTLEY...BURRTON...COLWICH...GARDEN PLAIN...
  GODDARD...HALSTEAD...HESSTON...KECHI...MAIZE...MOUNT HOPE...
  NEWTON...NORTH NEWTON...PARK CITY...SEDGWICK...VALLEY CENTER...
  WALTON...WHITEWATER...DOWNTOWN WICHITA...JABARA AIRPORT...NORTHEAST
  WICHITA...WEST WICHITA...NEWTON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3764 9769 3816 9772 3816 9715 3810 9715
      3770 9714
TIME...MOT...LOC 0513Z 270DEG 44KT 3822 9760 3792 9760
          3781 9778

$$

LAWSON
2 follow-up statements
000 
WWUS53 KICT 080526
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CDT TUE APR 8 2008

KSC155-080535-
/O.CAN.KICT.SV.W.0018.000000T0000Z-080408T0600Z/
RENO KS-
1225 AM CDT TUE APR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO COUNTY HAS
BEEN CANCELLED...

AT 1224 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3816 9768 3816 9716 3810 9715 3777 9715
      3772 9768
TIME...MOT...LOC 0525Z 270DEG 44KT 3822 9741 3792 9741
          3781 9759

$$

KSC079-173-080600-
/O.CON.KICT.SV.W.0018.000000T0000Z-080408T0600Z/
HARVEY KS-SEDGWICK KS-
1225 AM CDT TUE APR 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK AND HARVEY COUNTIES UNTIL 100 AM CDT...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HESSTON TO SEDGWICK TO
ANDALE...MOVING EAST AT 51 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NEWTON BY 1230 AM CDT.
  NEAR WALTON BY 1235 AM CDT.
  NEAR PARK CITY BY 1245 AM CDT.

THE TOWNS OF BENTLEY...NORTH NEWTON...NEWTON AIRPORT...KECHI AND BEL
AIRE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3816 9768 3816 9716 3810 9715 3777 9715
      3772 9768
TIME...MOT...LOC 0525Z 270DEG 44KT 3822 9741 3792 9741
          3781 9759

$$

LAWSON
000 
WWUS53 KICT 080558
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT TUE APR 8 2008

KSC079-173-080608-
/O.EXP.KICT.SV.W.0018.000000T0000Z-080408T0600Z/
HARVEY KS-SEDGWICK KS-
1258 AM CDT TUE APR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK AND HARVEY
COUNTIES HAS EXPIRED...

AT 158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3816 9768 3816 9716 3810 9715 3777 9715
      3772 9768
TIME...MOT...LOC 0553Z 270DEG 44KT 3822 9697 3792 9698
          3781 9716

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:38 PM CDT, 8 hours 35 minutes earlier.

Area forecast discussion, Apr 7, 3:38 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT MON APR 7 2008

.DISCUSSION...
THE MAIN FORECAST CONCERNS WILL DEAL WITH POSSIBLE SEVERE WEATHER
CHANCES FOR TONIGHT AND NEXT ROUND OF PRECIPITATION FOR WEDNESDAY
AFTERNOON INTO THURSDAY.

TONIGHT:
FRONTAL BOUNDARY EXTENDED FROM SOUTHWEST OKLAHOMA INTO SOUTHERN
MISSOURI....WITH SURFACE HIGH PRESSURE OVER NEBRASKA. THIS RESULTED
IN EASTERLY FLOW GIVING GOOD UPSLOPE CONDITIONS OVER THE FORECAST
AREA. CURRENTLY...SCATTERED AREAS OF ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS ALREADY OCCURRING. OVERNIGHT THE FRONTAL BOUNDARY WILL
DRIFT NORTHWARD AND CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
ACTIVITY. SPC HAS INCLUDED MOST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. THE BEST
CHANCE FOR THIS TO OCCUR SHOULD BE AFTER 11:00 PM AND THE MAIN
THREAT WILL BE HAIL MAINLY EAST OF THE TURNPIKE WHERE THE LOW LEVEL
JET WILL ENHANCE THE LIFT ALONG THE FRONTAL BOUNDARY. RAINFALL WILL
BE WIDESPREAD THROUGH THE AREA.

TUESDAY:
AT 12Z A FRONTAL BOUNDARY SHOULD EXTEND FROM CENTRAL OKLAHOMA...
ACROSS SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. THE BEST CHANCES
FOR PRECIPITATION WILL BE IN THE VICINITY OF THIS BOUNDARY. ALONG
AND TO THE NORTH OF THIS BOUNDARY. THE BOUNDARY WILL MOVE SLOWLY TO
THE EAST THROUGH THE DAY. CHANCES OF RAIN ARE EXPECTED TO END MAINLY
WEST OF I-135 BY NOON...THEN THROUGH SOUTHEAST KANSAS BY 2200Z.

WEDNESDAY:
COOLER BELOW CLIMO HIGH TEMPERATURES WILL BE IN STORE ON WEDNESDAY
AS SURFACE HIGH SETTLES OVER THE AREA. IT WILL BE A CHILLY START ON
WEDNESDAY WITH POSSIBLE FOG IN THE MORNING DUE TO EXPECTED MOIST
BOUNDARY LAYER AND DECOUPLED WINDS. CHANCES OF SHOWERS WILL BE
MOVING IN FROM THE SOUTHWEST DURING THE AFTERNOON AND INTO THE
EVENING HOURS AS THE NEXT SYSTEM MOVES IN.

THURSDAY THROUGH FRIDAY:
GFS MODEL HAS BEEN CONSISTENT WITH AN H5 TROF OVER THE ROCKY
MOUNTAIN REGION BY EARLY THURSDAY. AT THE SURFACE...A LOW PRESSURE
SYSTEM OVER EASTERN NEW MEXICO WITH A FRONTAL SYSTEM EXTENDING FROM
THE LOW...THROUGH EASTERN OKLAHOMA INTO MISSOURI. THE SURFACE LOW IS
PROGGED TO MOVE EAST INTO OKLAHOMA WITH THE FRONTAL BOUNDARY IN THE
VICINITY OF THE I-44 CORRIDOR. GREATEST CHANCES OF THUNDERSTORMS
WILL BE CONFINED TO SOUTHEAST KANSAS AND POINTS EASTWARD...WHERE WE
COULD SEE SOME SIGNIFICANT RAINFALL BEFORE THIS SYSTEM MOVES OUT.
REMAINDER OF THE FORECAST AREA...GOOD UPSLOPE CONDITIONS WITH
ABUNDANT LOW LEVEL MOISTURE...SO RAIN SHOWERS DEFINITELY A GOOD BET.

SATURDAY THROUGH MONDAY:
UPPER LEVEL LOW IS PROGGED TO BE CENTERED OVER MICHIGAN SATURDAY
WITH RIDGING OVER THE WESTERN U.S. AT THE SURFACE...HIGH PRESSURE
WILL DOMINATE THE CENTRAL U.S. RESULTING IN PLEASANT WEATHER DURING
THIS TIME PERIOD. WILL SEE A WARMING TREND EACH DAY AS THE H5 RIDGE
MOVES EASTWARD. HIGHS ON SATURDAY SHOULD BE IN THE MID 60S WARMING
INTO THE LOWER 70S BY MONDAY.

AVIATION...18Z TAF ISSUANCE
LATEST RADAR LOOP WAS SHOWING SOME ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS TRYING TO DEVELOP OVER SOUTH CENTRAL KANSAS. THIS IS
THE LEADING EDGE OF SOME MOISTURE TRANSPORT TAKING PLACE BETWEEN
300-305K. LATEST SURFACE ANALYSIS WAS SHOWING LOTS OF DRY AIR
STILL IN PLACE IN THE LOW LEVELS. THIS ACTIVITY ON RADAR WILL MOST
LIKELY RESULT IN SOME VIRGA. OTHERWISE...CEILINGS SHOULD BEGIN TO
LOWER THIS EVENING AS MORE MOISTURE CONTINUES TO PUMPED UP FROM
THE GULF. BEST THUNDERSTORM CHANCES STILL APPEAR TO BE TOWARDS
MIDNIGHT WITH CEILINGS DROPPING INTO THE IFR CATEGORY AS THE
NORTHERLY FLOW KICKS IN OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  55  36  57 /  90  50  10  40
HUTCHINSON      42  52  35  56 / 100  50  10  40
NEWTON          44  53  36  57 / 100  60  10  40
ELDORADO        47  55  37  58 / 100  70  10  30
WINFIELD-KWLD   48  57  37  58 /  80  60  10  40
RUSSELL         35  49  32  53 /  90  50  10  40
GREAT BEND      36  50  32  53 /  90  40  10  40
SALINA          39  49  33  55 / 100  50  10  30
MCPHERSON       41  51  34  55 / 100  50  10  40
COFFEYVILLE     53  60  39  64 /  90  70  10  30
CHANUTE         51  57  39  62 /  90  70  10  20
IOLA            50  56  39  62 /  90  80  10  20
PARSONS-KPPF    52  59  39  63 /  90  70  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ELDER/COX
Hazardous weather outlook, Apr 7, 3:54 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CDT MON APR 7 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
354 PM CDT MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL MOVE INTO THE REGION LATE TONIGHT. THUNDERSTORMS
ARE EXPECTED TO BECOME MORE NUMEROUS LATER TONIGHT AND INTENSIFY...
AS A LOW LEVEL JET PUMPS RICHER GULF MOISTURE INTO THE AREA. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING QUARTER TO GOLFBALL
SIZE HAIL...MAINLY FOR LOCATIONS ALONG AND EAST OF THE TURNPIKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL LINGER ACROSS THE AREA ON TUESDAY WITH STRONG
TO SEVERE STORMS POSSIBLE OVER SOUTHEAST KANSAS EARLY TUESDAY
MORNING...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER RISK.

MEANWHILE...ANOTHER STORM SYSTEM WILL DEVELOP AND AFFECT THE
CENTRAL PLAINS FOR WEDNESDAY THROUGH THURSDAY. THUNDERSTORMS WILL
BE POSSIBLE ONCE AGAIN...BUT SEVERE WEATHER CHANCES LOOK TO BE
LIMITED WITH THIS NEXT WEATHER SYSTEM. HOWEVER...SOME OF THE
STORMS COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD RESULT IN
FLOODING. STAY TUNED FOR ADDITIONAL DETAILS OR UPDATES ON THIS
STORM SYSTEM.

FRIDAY AFTERNOON...STRONG NORTHWEST WINDS COMBINED WITH LOW
HUMIDITIES WILL PUT THE RANGELAND FIRE DANGER INTO THE HIGH
CATEGORY. OUTDOOR BURNING IS DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE FOR TONIGHT ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS...AND COULD BE REQUIRED AGAIN OVER
SOUTHEAST KANSAS EARLY TUESDAY MORNING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 7, 11:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1130 PM CDT MON APR 7 2008

KSZ067-080500-
RENO-
1130 PM CDT MON APR 7 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF TURON...OR 16 MILES
NORTHWEST OF KINGMAN...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 7, 11:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT MON APR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HAIL             3 S GOESSEL             38.20N 97.35W
04/07/2008  E0.50 INCH       MARION             KS   LAW ENFORCEMENT

&&

LFW
Special weather statement, Apr 7, 11:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1151 PM CDT MON APR 7 2008

KSZ067-080515-
RENO-
1151 PM CDT MON APR 7 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SOUTH HUTCHINSON...OR 7 MILES
SOUTHWEST OF HUTCHINSON...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 7, 11:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1152 PM CDT MON APR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             PARTRIDGE               37.97N 98.09W
04/07/2008  E0.75 INCH       RENO               KS   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL COVERED GROUND.

&&

LFW
Special weather statement, Apr 8, 12:05 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT TUE APR 8 2008

KSZ050-067-080530-
RENO-RICE-
1205 AM CDT TUE APR 8 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO AND RICE COUNTIES...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF ABBYVILLE...OR 21
MILES WEST OF HUTCHINSON...AND MOVING NORTHEAST AT 46 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 8, 12:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1213 AM CDT TUE APR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND GST     MOUNT HOPE              37.87N 97.66W
04/08/2008  M64 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:42 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion48 min
Apr 8, 12:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson28 min
Apr 8, 1:08 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood67 min
Apr 8, 1:28 AM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson62 min
Apr 8, 1:55 AM CDTSevere Thunderstorm WarningICTGreenwood41 min
Apr 8, 2:09 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.